Alert archive / Texas / Wind Advisories in 2024
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 10, 2024, 1:05 PM CST for 8 counties in Texas. It took effect at Jan 11, 2024, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2024, 1:05 PM CST (19:05 UTC)
- In effect from
- Jan 11, 2024, 12:00 PM CST
- Expired
- Jan 11, 2024, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Lubbock, TX
Counties Cochran County, TX, Crosby County, TX, Garza County, TX, Hockley County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 38 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3223 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS74 KLUB 101905 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 105 PM CST Wed Jan 10 2024 TXZ033>035-039>042-111200- /O.NEW.KLUB.WI.Y.0002.240111T1800Z-240112T0000Z/ Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza- Including the cities of Brownfield, Slaton, Lubbock, Sundown, ODonnell, Plains, Denver City, Wolfforth, Tahoka, Whiteface, New Home, Meadow, Morton, Lake Alan Henry, Post, Wellman, and Levelland 105 PM CST Wed Jan 10 2024 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST THURSDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 50 mph expected. * WHERE...Cochran, Garza, Hockley, Lubbock, Lynn, Terry, and Yoakum Counties. * WHEN...From noon to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JD
3 follow-up statements
237 WWUS74 KLUB 110909 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 309 AM CST Thu Jan 11 2024 TXZ036-120000- /O.EXA.KLUB.WI.Y.0002.240111T1800Z-240112T0000Z/ Crosby- Including the cities of Ralls and Crosbyton 309 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Crosby County. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ033>035-039>042-120000- /O.CON.KLUB.WI.Y.0002.240111T1800Z-240112T0000Z/ Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza- Including the cities of New Home, Denver City, Wolfforth, Slaton, Sundown, Lubbock, ODonnell, Lake Alan Henry, Plains, Brownfield, Wellman, Levelland, Meadow, Tahoka, Morton, Post, and Whiteface 309 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Cochran, Garza, Hockley, Lubbock, Lynn, Terry, and Yoakum Counties. * WHEN...From noon today to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ WCI
377 WWUS74 KLUB 112013 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 213 PM CST Thu Jan 11 2024 TXZ035-036-039>042-120100- /O.NEW.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ /O.CON.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Slaton, Denver City, New Home, Post, Lake Alan Henry, Meadow, Ralls, Tahoka, Wellman, Lubbock, Brownfield, Plains, Crosbyton, Wolfforth, and ODonnell 213 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Though 6 PM this evening, southwest winds 25 to 35 mph with gusts up to 50 mph. For tonight, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Crosby, Garza, Lubbock, Lynn, Terry, and Yoakum Counties. * WHEN...Until 6 PM CST this evening, and from 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor objects that may blow away. && $$ TXZ024>026-030>032-037-038-043-044-120100- /O.NEW.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King-Kent- Stonewall- Including the cities of Old Glory, Turkey, Matador, Memphis, Paducah, Spur, Quitaque, Kirkland, Dumont, Childress, Aspermont, Roaring Springs, Floydada, Dickens, Lockney, Guthrie, Cee Vee, Silverton, and Jayton 213 PM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Childress, Cottle, Dickens, Floyd, Kent, King, Motley, Stonewall, Briscoe, and Hall Counties. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure any outdoor objects that may blow away. && $$ TXZ033-034-120000- /O.CON.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ Cochran-Hockley- Including the cities of Morton, Whiteface, Sundown, and Levelland 213 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Cochran and Hockley Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Blowing dust may reduce visibilities at times this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 30
828 WWUS74 KLUB 112347 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 547 PM CST Thu Jan 11 2024 TXZ035-036-039>042-121200- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ /O.CON.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ Lubbock-Crosby-Yoakum-Terry-Lynn-Garza- Including the cities of Wellman, New Home, Ralls, Slaton, Crosbyton, Post, Tahoka, Lake Alan Henry, Meadow, Brownfield, Lubbock, Plains, Denver City, ODonnell, and Wolfforth 547 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Crosby, Garza, Lubbock, Lynn, Terry, and Yoakum Counties. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ TXZ033-034-120100- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-240112T0000Z/ Cochran-Hockley- Including the cities of Sundown, Levelland, Morton, and Whiteface 547 PM CST Thu Jan 11 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$ TXZ024>026-030>032-037-038-043-044-121200- /O.CON.KLUB.WI.Y.0003.240112T0400Z-240112T1200Z/ Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King-Kent- Stonewall- Including the cities of Memphis, Old Glory, Aspermont, Floydada, Paducah, Dickens, Lockney, Spur, Guthrie, Turkey, Kirkland, Dumont, Jayton, Cee Vee, Silverton, Matador, Childress, Roaring Springs, and Quitaque 547 PM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST FRIDAY... * WHAT...North to northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Childress, Cottle, Dickens, Floyd, Kent, King, Motley, Stonewall, Briscoe, and Hall Counties. * WHEN...From 10 PM this evening to 6 AM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ JD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 11:23 AM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Jan 10, 11:23 AM CST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1123 AM CST Wed Jan 10 2024 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 253 AM CST Wed Jan 10 2024 Lee surface troughing is increasing this morning in response to a quick moving shortwave crossing the Central Rockies. This has led to an uptick in westerly winds this morning which are expected to peak around mid-morning with sustained winds of 15-25 mph. The surface low will continue to shift northeast late this morning which will lead to a diminishing surface pressure gradient across the forecast area hence winds will diminish as we go into the afternoon. These westerly breezes combined with sunny skies will lead to high temperatures about 10-15 degrees warmer than yesterday with 60s east of the escarpment and mostly 50s to lower 60s on the Caprock. Light winds and clear skies tonight will allow temperatures to drop back into the lower to mid 20s across the far southwest Texas Panhandle to the mid 30s across the southern Rolling Plains. /WI && .LONG TERM... (Thursday through Tuesday) Issued at 253 AM CST Wed Jan 10 2024 Not much change in the extended forecast. The upper level progressive synoptic wave train will continue through the weekend and into next week. Shortwave ridging tomorrow will lift temperatures to around normal or slightly above with strong surface westerlies out ahead of a cold front spilling south behind a progressive upper trough. Light precip remains possible along and just behind the cold front across our northern zones late in the day into the evening hours. Where light precip occurs, there would be a change over to light snow after sunset. Little to no accumulation or impacts are expected. A Wind Advisory may be necessary for portions of the South Plains out ahead of the cold front but have held off attm. The strong winds and dry conditions may also lead to elevated/near critical fire weather conditions during the day on the Caprock, that would likely be addressed with an RFD given relatively low ERC's. Temperatures drop below normal on Friday under steady upper level northwest flow, into the 40s area wide. Temperatures climb to around normal for most locations on Saturday where west- southwest winds prevail, except over the northern Rolling Plains where winds remain out of the north/northeast as a surface low tightens over the Caprock. Sunday ushers in the coldest airmass of the winter thus far, with daytime highs 15-25 degrees below normal and single digit overnight lows. 15-20mph northeast surface winds along with the arctic airmass will lead to dangerous wind chill values late Sunday night through early Monday morning from -10 to -20, and -5 to -15 Monday night into early Tuesday morning. Temperatures will rebound somewhat by the middle of next week, but persistent northwest flow aloft will keep temperatures below normal through the middle of next week. && .AVIATION... (18Z TAFS) Issued at 1122 AM CST Wed Jan 10 2024 VFR conditions expected for the next 24 hours. Breezy W-NW winds will continue today before easing up this evening. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...58 LONG TERM....55 AVIATION...17
Hazardous weather outlook, Jan 10, 3:10 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 310 AM CST Wed Jan 10 2024 TXZ021>044-110915- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 310 AM CST Wed Jan 10 2024 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather is possible Thursday over portions of the Caprock from very breezy and dry winds. Single digit lows are expected late Sunday into early Monday with dangerously low wind chill values approaching -10 to -20, and again Tuesday morning with wind chills between -5 to -15.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.